MDMA

MDMA

What is MDMA?

  • MDMA is the drug originally called ecstasy. It belongs to a family of drugs called entactogens, which means “touching within.” Other drugs in this category include MDA, MDE and MBDB.
  • MDMA was first synthesized in 1912 by Merck Pharmaceuticals in Germany, although it was never tested on humans. The recreational use of MDMA did not begin until the 1970s.
  • Before it was made illegal in 1985, MDMA was a therapeutic medicine. Studies are currently underway using MDMA to treat Post-Traumatic Stress Disorder (PTSD) and the drug is on track to be approved as a prescription medication by the FDA in 2021.

What are the Effects?

  • MDMA is a mood elevator that produces a relaxed, euphoric state. It does not cause hallucinations.
  • MDMA is almost always swallowed as a tablet or capsule. Effects are typically felt within 20 to 40 minutes, and peak effects within 60 to 90 minutes.
  • Sensations are enhanced and the user experiences heightened feelings of empathy, emotional warmth, and self-acceptance.
  • The effects of MDMA subside after about 3-5 hours.
  • Most users say the experience is very pleasant and highly controllable. Even at the peak of the effect, people can usually deal with important matters.

What is a Normal Dose?

  • For most people, a normal dose of MDMA is between 70 and 125mg. However, some people require more to feel the same effect, while others require less.
  • Taking a single redose of 1/3 to 1/2 the original dose around the 2 to 3 hour mark can extend the experience a few more hours. Redosing any more than this usually will only increase side effects.

Is MDMA Addictive?

  • MDMA is not physically addictive. However, the drug can often take on great importance in people’s lives, and some people become compulsive, every-weekend users.
  • Compulsive users may be unconsciously trying to self-medicate for depression. However, MDMA is not a good long-term antidepressant. Effective treatments for depression are available from a qualified physician.
  • If taken too frequently, MDMA can stop working. Users report that the “magic” goes away. This can last for many years. Remember, less is more.

Be Careful

  • Because of prohibition, MDMA is unregulated. As a result, “Ecstasy” tablets and “Molly” powder can vary widely in strength. Often they contain no MDMA at all, but rather different, more dangerous drugs. Always test your MDMA before consuming it. (DanceSafe sells testing kits online and at the booth.)
  • MDMA increases the risk of heat stroke. About 20 people per year in the US die of heat stroke after taking MDMA. Remember to take breaks from dancing, cool down, and stay hydrated.
  • Some people have died from drinking too much water after taking MDMA. This is called “hyponaetremia” and happens when the body’s electrolytes (salts) become diluted. Stay hydrated, but don’t drink too much water. About two cups per hour is all you need.
  • Studies have shown that high doses of MDMA can cause damage to serotonin axons in laboratory animals. It is possible that similar damage can occur in human recreational users who take high doses too often.
  • Although most users feel fine the next day, often describing an “afterglow,” some people experience depression the day after taking MDMA. Taking more MDMA at this point won’t make you feel better. This is because MDMA works by releasing a natural chemical in your brain called serotonin, and you only have so much of it in storage. It takes about a week or two for your brain to replenish the serotonin released by MDMA.
  • Mixing MDMA with alcohol, stimulants or other drugs can increase the risk of adverse reactions.
  • MDMA is illegal and a conviction for possession or sale can carry long prison sentences.
  • Be self aware! If you choose to use MDMA, knowing why is the best way to maximize the benefits and reduce the risks. Whether it’s for therapy, self-exploration or purely for recreation, understanding your intentions will help you assess whether or not they are being met.
Share This

4 comments

  1. daisy

    Hi there. Having been taking mdma for many years for its very therapeutic effects for mind heart & soul my husband & i are very aware the last few batches were different, close but not feeling as natural, unable to sleep soundly after consumption , & also sudden constipation which i never get . Is this due to banned oil? And is this impostor dangerous? . Any thoughts would be most appreciated. Is it still possible to get the real thing, which can uplift & expand your life in very positive ways as i am sure you know if used in the right way.Many thanks Daisy x


  2. Post author
    DanceSafe

    It could be that you are building up a tolerance, which is a near universal phenomenon with MDMA. The more you use it, the less you feel the therapeutic effects. It also could be an imposter. Methylone is very common these days, and many people report it feel “close” to MDMA, but not quite as much of an empathogen.

  3. Michael

    I have been taking (100mg) of mdma occasionally (once in every 2/3 months) for past 6 months.

    About a month ago, I went to a two day festival with a group of friends, where I decided to use the drug on both days (100mg on each day). The roll itself went as expected on both days. However, 5-6 hours after taking the drug on the second day, (once I completely came down) while watching TV with friends, I felt sudden raise in body temperature, dizziness, and raise in heart-rate. Although, I had no visible symptoms of fever I felt as if my body temperature would have felt around 39/40 degrees marker. That night, I had to sleep through hugging cold water bottle and stay with direct contact of conditioner because I couldn’t cool down. These extreme symptoms lasted next 2 days and slowly ceased over the week. The symptoms completely ceased after drinking anti-flu medications and tea on the 7/8th day after the roll.

    Questions:
    1) When I self-diagnosed myself on the internet that night my symptoms were quiet close to the symptoms of 1) hypothermia/heat stroke 2) anxiety/panic attack. Ignoring the panic attack, Is it possible to have heat stroke while staying hydrated in a well conditioned room 5-6 hours after taking a pill?

    2) I have caught small flu after almost every instance of taking the drug . My question is, if I were to caught fever while on drug (which is possible) is it possible for the drug’s effects to cover up the fever? I ask this because, if I did have a small fever (which is possible because I got soaking wet from the rain that day) why did it became apparent only after i came down ?

    3) Are the symptoms serious enough to visit a doctor mention about this?

    Thank you so much DanceSafe for existing; I always abide your advice while I roll and so do my friends.

    Michael

  4. Pingback: College Students and Molly: A Review of Sources | M.D.M.A

Comments are closed.